MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm of a posterior communicating artery.The aneurysm max diameter was 4.5mm and the neck diameter was 3.8mm.Blood flow and vessel tortuosity were normal.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).During delivery, the coil detached prematurely.There was no friction or other difficulty during delivery.The catheter was flushed continuously.No attempts had been made to detach the coil and the physician did not rotate the pushwire during the procedure.The pushwire was not damaged or broken.The coil was able to be successfully implanted at the intended location.There were no patient symptoms or complications associated with this event.
 
Event or Problem Description
Additional information received reported the device was not implanted after premature detachment.
 
Additional Manufacturer Narrative
A4.Patient weight (62kg) updated.B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the pusher.The coin was found still against the lumen stop.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.The retainer ring was found damaged (ovalized).The inner diameter of the retainer ring was measured to be 0.0049¿ at the widest axis, which is no longer within s pecification (specification: 0.00455¿ ± 0.00010¿).The shield coil was removed.The release wire was found extending out of the retainer ring ~0.0025¿ which is within specification (specification: 0.002¿ ¿ 0.005¿).No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is likely the damaged retainer ring caused the detach element to slip out and detach the implant coil.Possible causes of damage to retainer ring are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported vessel tortuosity as normal, devices were prepared per ifu, no friction or difficulty during delivery and continuous flush was performed.Therefore, the cause could not be determined.There was no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12312732
Report Number2029214-2021-01009
Device Sequence Number4672751
Product Code KRD
UDI-Device Identifier00847536031890
UDI-Public00847536031890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot NumberB202028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/16/2021
11/02/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/10/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight62 KG